Advertisement

loader

Talk

Advanced search

anti-depressants and getting pregnant

(6 Posts)
redalert Tue 20-Feb-07 16:07:58

Message withdrawn

seaside72 Tue 20-Feb-07 16:18:30

Hi redalert - sorry no experience of anti-deperessant's but I would say go back to your docs/GP and ask them to either change the type of medication or offer you a solution?

cityangel Tue 20-Feb-07 17:25:09

Unfortunately, his ejaculation issue appears to be a common side effect of anti-depressants.
One of the things doctors need to check with couples with potential fertility issues is the medication they are on and anti-depressants are on the list of drugs that can interfere with fertility.

These links may help:

Link1

Link2

Link2

Try googling his specific brand for more info on side effects

Both erection problems and depression are very difficult subjects to discuss as a couple . There's no easy answer but you should try and discuss the options with a GP who has the full picture including the fact you are trying to conceive. Try and encourage dh that they see a whole range of problems every day and are trained to be professional and help.

There may be a brand that is more suitable in avoiding erection problems or reducing potential fertility issues.

There may be alternative therapys or counselling that could help him come off them sooner. You could also try and find a local or online depression support group like Mind.

Even if you weren't ttc having issues in the bedroom isn't going to help his confidence or happiness so I would suggest he considers the side effects aren't worth it and asks to try an alternative.

In the meantime whilst it could be upsetting to him I know there have been some lesbian ladies on here who are experienced in the self-insemination approach who may have some interim ideas.

If you want to extend your family his happiness and self-worth is important so one option could be to wait until he is off them, but I am sure that would be easier said than done.

I really hope the challenges work out for you. *big hug*

redalert Tue 20-Feb-07 19:31:07

Message withdrawn

cityangel Tue 20-Feb-07 22:31:02

It sounds like a definite side of the anti depressants effect worth investigating with the GP especially if its been going on for a while.

I found another link that may help:
NHSlink

I hope you find someone else who has more direct experience. Good luck

Fingerscrossed2007 Wed 21-Feb-07 12:04:32

I'd definately go back to the doctors and ask if ther is an alternative without this particaulr side effect.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now